thread: Paint/thinners reaction?

  1. #1
    Registered User
    Add ~clover~ on Facebook

    Sep 2007
    travelling
    9,557

    Question Paint/thinners reaction?

    About a month ago my DH & my dad decided to 'renovate' dad's boat.
    Pulled it apart, built a new trailer, re did the flooring & put in new seats etc.
    About 10 days ago they did the painting.
    Now, being big, tough, (stupid) men, they only used face masks. No respirator. Dad's fine, but DH has had a horrible cough since.
    On the second night he started coughing. The next night he had a fever & massive headache, since then just the coughing.
    He's been through 3 of Jazz's ventolin puffers since probably Tuesday? The ventolin helps. He can actually feel his air ways open up & stops coughing. But that's not good, huh?
    He's been sleeping on the lounge for 4 nights (which I secretly don't mind, lol) so he doesn't wake us up with his coughing, but its bad.
    He won't leave the house with out the puffer & a few times thought he was a goner coz he couldn't get his breath.
    That was before we googled & found out it was more than likely that he has sensitive lungs (really? A pack a day smoker? ) & that it can cause asthma.
    My question is, does anyone know anything about it? Is this going to go away, or will he be like this from now on. I'm not sure how much longer he can put up with it. (I'm pretty over it too to be honest!)
    I'm trying to get him to see a gp, but he's not interested. Him & dad are pretty sure it was the thinners for some reason.
    He's done plenty of painting before, with work & stuff, but I think he's always been smart & used the respirator before. I guess they figured they didn't need it being out side
    TIA


  2. #2
    Registered User

    Nov 2008
    Perth, WA
    2,315

    Wow, that sounds bad. You need to get him to a doctor to get checked out. Taking so much Ventolin can actually cause more damage than good.
    Good luck and I hope your DH feels better soon.

  3. #3
    Registered User

    Jan 2004
    3,903

    That sounds like a horrible reaction to the thinners.. have you thought about maybe calling the poisons info line and having a chat with them.
    I would definately take him to the hospital though.

    Nic

  4. #4
    Registered User

    Jan 2004
    3,903

    Skye, how is your DH? Hope he is feeling better..

  5. #5
    Registered User
    Add ~clover~ on Facebook

    Sep 2007
    travelling
    9,557

    Hi, yeah, he's a bit better.
    Still wakes up coughing over night, but is 100% better than he was.
    Thanks for asking

  6. #6
    Registered User

    Jan 2004
    3,903

    That's good that he is better